Hi, I hope you can help me. I have suffered with this mess for over 4 yrs. I woke up(April 11,2003) with the room spinning, then for the next 3 mths every time I moved -the room would spin. After several epleys--the room spinning--Thank God--stopped, but it turned into this 24/7 feelings of motion. I feel like I am on a ship in the middle of a hurricane ALL the time. Vision is weird. Seasick--most of the time. Balance is way off. The weather, colds, stress, lack of sleep--all make it worse. My first dx was bppv. After a year of this horrible motion keeping on, the ent just gave up on me. The ent did the ENG and the hearing-all that stuff. Also had a MRI. My neck also stays stiff, which I know is from me staying so tense trying to keep myself still. It doesn't matter if I am sitting,standing,laying down,trying to walk or whatever--the motion stays.. It feels like I am moving up-down, side to side,rocking, swaying--HELP.....Antivert did not help.Could not tolerate the SSRIs. Xanax did help, but didn't stop it. I have a script for klonopin, which Dr. Hain recommened I try. But I haven't taken any yet. Appreciate your advice. Prayers, Belle
Hello. It is very possible that you had BPPV initially, but also had an underlying inner ear weakness that either went undiagnosed or untreated. Typically, healthcare practitioners do not understand vestibular disorders. Those that do can diagnose, but may not know how to treat. Medicine, in my opinion, is a good solution in the short term. It should be ended as quickly as your body starts healing. However, if treatment is not given or understood, patients are medicated. Medicines mask your symptoms, they do not fix the underlying problem. Similar to pain medicines. If you only take pain medicines, your problem with not go away, it will merely feel better.
As I am only reading your symptoms, it is difficult to say exactly what is going on for you. With that said, try the exercises I updated in the post Charlotte's VRT. Know that the exercises are designed to make you feel a bit worse for the first two weeks, the third week you will be frustrated and want to give up and then typically the 4 - 6 week mark you will notice a difference.
All the best to you! I know it is miserable living with your symptoms and even more frustrating when your health care practitioners are not helping you.
Thank you so much. I did start the vrt in charlottes post last night. It was rough but bearable. Its so wonderful to be able to talk to someone that actually knows and really cares..THANK you and God bless.Belle
Hi M, me again. Have another question! I could talk to you for a month straight and still not know enough!!!! I bought a pair of tennis shoes 3 yrs ago and they are still brand new--when you wear them, they make it feel like you are bouncing. I bought them because they said they were made for walking, to help your legs..Even when a "normal" person wears them--they get the same feeling. Question is--would wearing them off and on during the day help any? Also, doing the vrts--it feels bad during them, then it feels a little worse after, then I get to feeling better and then go back to a little worse--is that whats suppose to be happening? I want to be sure and do these correctly this time. On the medicine--I have 0.50 of klonopin. On the xanax they gave me 0.50 and I only took a half of it and just like 2 times a week at most. Would a quarter of the 0.50 klonopin hurt my compensation?I have not used the meds like they said, I mainly use it to get a break from the motion for a few hours. But I do not want do anything that would interfer with getting OVER this mess. You are such a Godsend for all of us.Thank you. Prayers, Belle
Last edited by realbelle; 07-22-2007 at 11:28 AM.
Reason: correct spelling.
Your case matches almost exactly mine, in the sense of starting with a spinning wake up(BPPV like), and leaving me with an almost 3 year constant uneasiness state.
As you perfectly described the constant motion, up dow, sides, etc, which can be felt even sitting down(it's sometimes stronger), aside with some fogginess and visual symptoms(things moving side to side or jumping) are my everyday meal, addend with the neck stiffness and tiredness of trying to stay still all day, I know exactly what you mean.
I've been tested for a right ear dysfunction and that's it, but I have a perennial allergic condition and I was a migraine sufferer in my teens so MAV and some allergic connection, which I've had all my life, and I believe it can be related to my failure to compensate.
Even as I've been able to keep on with my life, It's a daily struggle with this junk, with some days better than others, but still on the dizzy boat. One point on my side is that all this time I've avoided antivert pills, even as I got one with me for an emergency, trying to force out my brain to compensate without much permanent results so far.
Waiting for more info from Michelle I wanted to ask you if you have been tested for any other ear dysfunction, or Migraine history, that might be linked to tour trouble
Hi Star, sorry to hear your in this same boat. Its not an easy way to live. I was given the ENG with calorics. The audio stuff and many,many dix-hallpikes. The first few dix were positive and the many last were neg.The very last one I thought the doc was going to break my neck. I was seeing black spots everywhere. That one scared me. Had tooo many blood tests and came back normal. The MRI was normal--much to my surprise--wasn't sure the brain was still there!!!! I do have a history of migraine. My Mother had them and mine were the kind with aura. I rarely get them anymore-Thank God. I do know that when I get a headache--the motion is worse. I figured out a while back that as soon as I see the jagged lines to get the tylenol quick and I am usually ok. The ENT never went any further than to ask me about them. I tried the antivert early into this and it didn't help. In year 2--I tried valium--it seemd to put all the motion in my head. I felt like a bobble head doll and walking was out of the question.Then I tried the xanax and as I said--it did help. My problem may be that I was too big a coward to take the dose they told me to! I emailed several times to Dr. Hain and he thinks it went from BPPV to a motion disorder, like mal-de-debarquement and he suggested trying the klonopin--which I talked with my Gp and she agreed. Which I have not yet even tried. If these exercises will do it--I am ALL for that! I did the cooksey-cawthorne for 2 yrs and it didn't help much. But I have high hopes and much prayer that what Michelle says WILL work. What all tests have they put you through? I have not been able to work so being able to talk with Michelle is not something I thought I'd ever get to do.These docs here in Ok--don't have a clue as what to do with me, except tell me to learn to live with it. prayers, Belle
I'm sorry to hear that you've been able to work, hope you're able to do so soon.
In my case I took a lot of tests,VNG, posturography, audiometry, Hallpike, all of them negative or OK, except the caloric one, which showed a right ear dysfunction, which is my "official DX", and they told me that in some mnths with VRT I was going to be fine, the truth is , more than a yearlater I'm in the rocky boat still.
My own suspicion is as follows: I might have started with some sort of BPPV and/or VN attack which gave me the spins, this somehow triggered a year later all of the other vestibular issues, like fog, unsteadiness, visual, the works.
I think that both my perennial allergies, which keep me ear/nose clogged, and my migraine factor(which can be affecting you too), might have something to do in my failure to compensate, besides the possibility that some residual BPPV factor which, as it was explained to me by Michelle, sometimes can avoid the Hallpike detection, because the brain starts to compensate quickly sometimes masking a BPPV condition.
Migraine can turn into MAV where dizziness take the place of the headache, and needs to be treated if all the other treatments(like VRT) are meant to be effective at full, and it is strange for me that none of our doctors(yours and mine) gave too much importance to this.
So I'm still in the blue and unfortunately had to cancel a neurotologyst appointment because of my work, which I need badly to pay all bills, and couldn't stop on that day, because I wanted to point this out with him, to see if I could start some MAV approach to see some improvement.
I'm also going to give a try to Michelle´s exercises, but as I've been critical on time and courage, I've waited a little bit, because I was going to add some B-2 vitamin as an entry, pretty harmless MAV treatment, to see what happened.
FOr now I'm only trying to endure on a daily basis, and praying for some answer to come up soon, my best wishes for you.
Let me know if the B-2 helps. I also take Toprol XL, first it was given to me for rapid heartbeat. Now I also take it for high blood pressure. From what I know about the MAV meds--they can make your heartbeat fast--as in wowwwee's case. She is a wealth of info on MAV.I am doing the exercise where you keep your thumb nail in focus and move head side to side--then up and down. Then where head and thumb move in opposite directions. Then heel to toe walk. Then head to toe with moving head.
Have you ever tried any exercises? Sorry you had to miss your doc appointment. I hate going but I always think--what IF he/she might know something!!! Good Luck. Prayers, Belle